Medication Safety Alert! July 13, 2017
In this week's issue:
- QuarterWatch™ (2016 Annual Report) Part I: Consumers at Risk from Drug Withdrawal Symptoms
- Patient ingested cardboard "tablets" in demonstration pack!
- Name mix-up: rifAMPin and rifapentine
- Elavil OTC Sleep - not a drug!
- Quarterly Action Agenda (April - June 2017)
The latest issue of ISMP’s QuarterWatch™ is an annual report that focuses on drugs and specific adverse events that affect large populations and involve substantial numbers of serious injuries reflected in 1.2 million reports submitted to the US Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS) during 2016. In Part I of this newsletter feature, we examine the 2016 reporting totals and one critical topic in the 2016 annual report:
Previously underestimated drug withdrawal symptoms reported by large populations of patients who have stopped taking opioids,...